Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 10, NWS Los Angeles, CA

May 23, 2015Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at May 23, 2015, 3:30 AM PDT for Los Angeles County, California. It took effect at May 24, 2015, 8:00 AM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 23, 2015, 3:30 AM PDT (10:30 UTC)
In effect from
May 24, 2015, 8:00 AM PDT
Expired
May 25, 2015, 8:00 PM PDT
In force
36 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WHUS46 KLOX 231030
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PDT SAT MAY 23 2015

...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG
SOUTH FACING BEACHES SUNDAY MORNING THROUGH EARLY MONDAY
EVENING...

.AN INCREASING SOUTHERLY SWELL WITH A LONG PERIOD BETWEEN 16 AND
18 SECONDS WILL BRING A HIGH RISK FOR RIP CURRENTS TO THE COASTAL
WATERS OF LOS ANGELES AND VENTURA COUNTIES BY SUNDAY MORNING AND
CONTINUE THROUGH EARLY MONDAY EVENING. LONGSHORE CURRENTS WILL
ALSO AFFECT PORTIONS OF COASTAL AREAS AS WELL.

CAZ040-041-087-231830-
/O.NEW.KLOX.BH.S.0010.150524T1500Z-150526T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
330 AM PDT SAT MAY 23 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND LONGSHORE
CURRENTS...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
EVENING.

* WAVES AND SURF...SURF BUILDING 3 TO 5 FT WITH LOCAL SETS TO 6
  FEET ACROSS FAVORED SOUTH FACING BEACHES. 

* TIMING...SWELL AND SURF INCREASING EARLY SUNDAY MORNING...THE
  PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL
  START TO SUBSIDE EARLY MONDAY EVENING.

* POTENTIAL IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO THE
  LONG PERIOD SWELL CAUSING STRONG RIP CURRENTS AND FAST MOVING
  LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF
  THEIR FEET AND INJURED OR PULLED OUT TO SEA. IF YOU DO GO INTO
  THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE
  BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO
  NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE
  SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

KAPLAN
8 follow-up statements
233 
WHUS46 KLOX 231843
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1143 AM PDT SAT MAY 23 2015

...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG
SOUTH FACING BEACHES SUNDAY MORNING THROUGH EARLY MONDAY
EVENING...

.AN INCREASING SOUTHERLY SWELL WITH A LONG PERIOD BETWEEN 16 TO
19 SECONDS WILL BRING AN INCREASING RISK OF RIP CURRENTS TO THE
COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES BY SUNDAY
MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. LONGSHORE
CURRENTS WILL ALSO AFFECT PORTIONS OF COASTAL AREAS AS WELL.

CAZ040-041-087-240345-
/O.CON.KLOX.BH.S.0010.150524T1500Z-150526T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
1143 AM PDT SAT MAY 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY EVENING...

* WAVES AND SURF...SURF BUILDING TO 3 TO 4 FT WITH LOCAL SETS TO
  5 FEET ACROSS FAVORED SOUTH FACING BEACHES.

* TIMING...SWELL AND SURF INCREASING EARLY SUNDAY MORNING...THE 
  PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL 
  START TO SUBSIDE EARLY MONDAY EVENING. 

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF
  YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE
  ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A
  RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
  INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
  EASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
329 
WHUS46 KLOX 240238
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
738 PM PDT SAT MAY 23 2015

...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG
SOUTH FACING BEACHES SUNDAY MORNING THROUGH EARLY MONDAY
EVENING...

.AN INCREASING SOUTHERLY SWELL WITH A LONG PERIOD BETWEEN 16 TO
19 SECONDS WILL BRING AN INCREASING RISK OF RIP CURRENTS TO THE
COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES BY SUNDAY
MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. LONGSHORE
CURRENTS WILL ALSO AFFECT PORTIONS OF COASTAL AREAS AS WELL.

CAZ040-041-087-241100-
/O.CON.KLOX.BH.S.0010.150524T1500Z-150526T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
738 PM PDT SAT MAY 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY EVENING...

* WAVES AND SURF...SURF BUILDING TO 3 TO 4 FT WITH LOCAL SETS TO 
  5 FEET ACROSS FAVORED SOUTH FACING BEACHES. 

* TIMING...SWELL AND SURF INCREASING EARLY SUNDAY MORNING...THEN PEAKING
  MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL START TO
  SUBSIDE EARLY MONDAY EVENING.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

KAPLAN/SMITH
710 
WHUS46 KLOX 241208
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
508 AM PDT SUN MAY 24 2015

...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG
SOUTH FACING BEACHES TODAY THROUGH EARLY MONDAY EVENING...

.AN INCREASING SOUTHERLY SWELL WITH A LONG PERIOD BETWEEN 16 TO
19 SECONDS WILL BRING AN INCREASING RISK OF RIP CURRENTS TO THE
COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING
AND CONTINUE THROUGH EARLY MONDAY EVENING.

CAZ040-041-087-242015-
/O.CON.KLOX.BH.S.0010.150524T1500Z-150526T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
508 AM PDT SUN MAY 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WAVES AND SURF...SURF BUILDING TO 3 TO 4 FT WITH LOCAL SETS TO 5
  FEET ACROSS FAVORED SOUTH FACING BEACHES.

* TIMING...SWELL AND SURF INCREASING THIS MORNING...THEN PEAKING
  MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL START TO
  SUBSIDE EARLY MONDAY EVENING.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

ASR
421 
WHUS46 KLOX 241959
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1259 PM PDT SUN MAY 24 2015

...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG
SOUTH FACING BEACHES THROUGH EARLY MONDAY EVENING...

.AN INCREASING SOUTHERLY SWELL WITH A PERIOD BETWEEN 16 TO 19
SECONDS WILL BRING AN INCREASING RISK OF RIP CURRENTS TO THE
COASTAL WATERS OF LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON
THROUGH MONDAY...AND MAY CONTINUE INTO TUESDAY.

CAZ040-041-087-250500-
/O.CON.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
1259 PM PDT SUN MAY 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WAVES AND SURF...SURF BUILDING TO 2 TO 4 FT WITH LOCAL SETS TO 5
  FEET ACROSS FAVORED SOUTH FACING BEACHES.

* TIMING...SWELL AND SURF INCREASING THROUGH TONIGHT...THEN
  PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL
  START TO SUBSIDE MONDAY EVENING.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
418 
WHUS46 KLOX 250431
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
931 PM PDT SUN MAY 24 2015

...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG
SOUTH FACING BEACHES THROUGH EARLY MONDAY EVENING...

.A BUILDING SOUTHERLY SWELL WITH A LONG PERIOD WILL BRING AN
INCREASING RISK OF RIP CURRENTS TO THE COASTAL WATERS OF LOS
ANGELES AND VENTURA COUNTIES THROUGH MONDAY...AND MAY LINGER INTO
TUESDAY.

CAZ040-041-087-251300-
/O.CON.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
931 PM PDT SUN MAY 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WAVES AND SURF...SURF BUILDING TO 2 TO 4 FT WITH LOCAL SETS TO 
  5 FEET ACROSS FAVORED SOUTH FACING BEACHES. 

* TIMING...SWELL AND SURF INCREASING THROUGH TONIGHT...THEN 
  PEAKING MONDAY MORNING. SURF AND THE LONG PERIOD SWELLS WILL 
  START TO SUBSIDE MONDAY EVENING. 

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

HALL
933 
WHUS46 KLOX 251257
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
557 AM PDT MON MAY 25 2015

...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG
SOUTH FACING BEACHES THROUGH THIS EVENING...

.A SOUTHERLY SWELL WITH A LONG PERIOD WILL BRING MODERATE SURF TO
SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH
AT LEAST THIS EVENING. IN ADDITION...THERE WILL BE A HIGH RISK OF
RIP DANGEROUS CURRENTS TODAY.

CAZ040-041-087-252100-
/O.CON.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
557 AM PDT MON MAY 25 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET
  ACROSS FAVORED SOUTH FACING BEACHES.

* TIMING...THROUGH THE DAY TODAY. SURF AND THE LONG PERIOD SWELLS
  WILL START TO SUBSIDE THIS EVENING.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
806 
WHUS46 KLOX 252133
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
233 PM PDT MON MAY 25 2015

...STRONG RIP CURRENTS AND LONG SHORE CURRENTS EXPECTED ALONG
SOUTH FACING BEACHES THROUGH THIS EVENING...

.A SOUTHERLY SWELL WITH A LONG PERIOD WILL BRING MODERATE SURF TO
SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH
AT LEAST THIS EVENING. THIS WILL KEEP THE POSSIBILITY OF DANGEROUS
RIP CURRENTS IN THE FORECAST AS WELL.

CAZ040-041-087-260300-
/O.CON.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
233 PM PDT MON MAY 25 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET 
  ACROSS FAVORED SOUTH FACING BEACHES. 

* TIMING...SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE
  THIS EVENING.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
/KJ
547 
WHUS46 KLOX 260303
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
803 PM PDT MON MAY 25 2015

CAZ040-041-087-261115-
/O.EXP.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/
/O.NEW.KLOX.BH.S.0011.150526T0303Z-150526T1500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
803 PM PDT MON MAY 25 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A
BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND WAVE ACTIVITY.
THIS STATEMENT IS IN EFFECT UNTIL 8 AM PDT TUESDAY.

* WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS
  FAVORED SOUTH FACING BEACHES.

* TIMING...SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE
  THIS EVENING.

* POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO 
  FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE 
  SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. 
  IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND 
  HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD 
  PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD 
  SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL 
  THE PULL EASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

HALL

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 22, 8:30 PM PDT, 7 hours earlier.

Area forecast discussion, May 22, 8:30 PM PDT, 7 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT FRI MAY 22 2015

.SYNOPSIS...

OVERNIGHT LOW CLOUDS ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT
WEEK. TEMPERATURES WILL GRADUALLY WARM A COUPLE DEGREES BY
MONDAY...YET STILL REMAIN BELOW NORMAL. A RIDGE OF HIGH PRESSURE
WILL BRING SLIGHTLY ABOVE NORMAL TEMPERATURES BY THE END OF NEXT
WEEK.

&&

.SHORT TERM (TONIGHT-MON)...UPPER LOW CONTINUES TO MOVE EAST INTO
ARIZONA TONIGHT. CONSIDERABLE LOW LEVEL MOISTURE LINGERS ACROSS
SOUTHERN CALIFORNIA WITH SATELLITE IMAGERY SHOWING LOW CLOUDS
FILLING IN QUICKLY THIS EVENING ACROSS MUCH OF LOS ANGELES AND
VENTURA COUNTIES. 00Z NAM MODEL CROSS SECTION SHOWING MOIST LAYER AS
DEEP AS 10,000 FEET ACROSS LOS ANGELES COUNTY THIS EVENING. THE MID
AND UPPER LEVEL FLOW REMAINS FROM THE NORTH TONIGHT WITH STILL A
SLIGHT CHANCE OF SOME LIGHT SHOWERS STREAMING IN FROM THE NORTH
ACROSS THE NORTH FACING MOUNTAIN SLOPES AND ANTELOPE VALLEY. IN
ADDITION...LOW LEVEL SOUTH-SOUTHWEST FLOW COMBINED WITH AMPLE LOW
LEVEL MOISTURE WILL CONTINUE TO KEEP A SLIGHT CHANCE OF LIGHT
SHOWERS TONIGHT ACROSS THE COASTAL SLOPES AND FOOTHILLS OF THE SAN
GABRIEL MOUNTAINS AND ADJACENT SAN GABRIEL VALLEY. LOCALLY BREEZY
BELOW PASSES AND CANYONS TONIGHT WITH THE NORTH FLOW BUT BELOW
ADVISORY LEVELS.

PRECIP CHANCES EXPECTED TO DIMINISH ON SATURDAY. HOWEVER...CONTINUED
LOW LEVEL MOISTURE WITH HEATING SHOULD CONTINUE TO GENERATE QUITE A
BIT OF STRATOCUMULUS CLOUDS...ESPECIALLY ACROSS LOS ANGELES COUNTY
MOUNTAINS AND VALLEYS. OTHERWISE...MOST OTHER AREAS SHOULD SEE
PARTLY CLOUDY SKIES WITH TEMPS UP A FEW DEGREES...BUT STILL COOLER
THAN NORMAL.

*** FROM PREVIOUS DISCUSSION ***

MODELS SHOWING ANOTHER PIECE OF ENERGY DROPPING SOUTH THROUGH
INTERIOR CALIFORNIA SAT NIGHT INTO EARLY SUNDAY. THE BULK OF THE
MOISTURE WITH THIS SYSTEM REMAINS WELL EAST OF OUR AREA SO REALLY
NOT MUCH RISK FOR ANY PRECIP LOCALLY UNLESS IT DRIFTS FARTHER WEST,
BUT LIKELY SOME CLOUDS OVER THE MTNS AND A DELAY IN OUR WARMUP.
CURRENT FORECAST BRINGS A SOLID MARINE LYR RETURN SUNDAY MORNING BUT
GIVEN HOW THINGS HAVE GONE LATELY AND PROBABLY JUST MINIMAL BOUNDARY
LAYER WARMING AT BEST IT'S HARD TO ENVISION MUCH CHANGE IN THE
MARINE LYR PATTERN THROUGH THE WEEKEND (IE. PATCHY/RANDOM).

MOST AREAS SHOULD SEE AT LEAST A FEW DEGREES OF WARMING MONDAY WITH
HEIGHTS RISING. MODELS NOT IN GREAT AGREEMENT ON THE AMPLITUDE OF
THE RIDGE BUT ALL AGREE THAT AT LEAST MINOR WARMING IS EXPECTED
MONDAY. THERE MAY BE JUST ENOUGH LOWER LEVEL WARMING TO HELP SUPPORT
A MORE SOLID MARINE LYR, BUT THINGS HAVEN'T GONE OUR WAY IN THAT
DEPARTMENT LATELY SO WE'LL SEE HOW THAT GOES.

.LONG TERM (TUE-FRI)...A LITTLE DRY TROF WILL SWING THROUGH THE WEST
COAST TUE/WED, WHICH LIKELY WON'T DO MUCH OTHER THAN MAINTAIN THE
STATUS QUO. BY THU, THOUGH, THERE IS SOLID MODEL AGREEMENT BOTH IN
THE 12Z RUNS AND EARLIER RUNS, THAT WE WILL BE SEEING A FAIRLY
STRONG RIDGE DEVELOPING THU/FRI FOR MUCH BETTER WARMING AND TEMPS
FINALLY CLIMBING TO ABOVE NORMAL LEVELS AGAIN WHICH SHOULD AT LEAST
CARRY INTO SAT.

&&

.AVIATION...22/2345Z...

AT 2330Z...THERE WAS NO MARINE INVERSION AT LAX.

LOW CONFIDENCE IN THE 00Z TAF FORECAST PACKAGE. CONSIDERABLE LOW
LEVEL MOISTURE LINGERING ACROSS MUCH OF THE DISTRICT THIS AFTERNOON
HAS GENERATED SOLID DECK OF STRATOCUMULUS CLOUDS ACROSS INTERIOR
SECTIONS OF THE FORECAST AREA WITH BETTER CLEARING NEAR THE COAST.
ONCE SUN GOES DOWN...STILL QUESTIONABLE HOW MUCH AND TIMING OF
STRATUS TONIGHT INTO SATURDAY MORNING DUE TO LACK OF MARINE
INVERSION. FOR AREAS WHERE CIGS DEVELOP...SHOULD MOSTLY BE IN MVFR
TO VFR CATGEGORY. WITH DEEP MOIST LAYER CONTINUING STILL A 10
PERCENT CHANCE OF LIGHT SHOWERS OVERNIGHT INTO SATURDAY MORNING
ACROSS LA COUNTY. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE
THROUGH PERIOD AT KWJF AND KPMD.

LAX...LOW CONFIDENCE WITH 00Z TAF WITH RESPECT TO TIMING AND HEIGHT
OF CEILING TONIGHT. WHEN CIGS DEVELOP AT KLAX...MOSTLY EXPECTED TO
REMAIN IN VFR CATEGORY WITH 20 PERCENT CHANCE OF BRIEF MVFR
CATEGORY. STILL A 10 PERCENT CHANCE OF SHOWERS OVERNIGHT INTO
SATURDAY MORNING DUE TO DEEP MOIST LAYER IN PLACE.

KBUR...MODERATE CONFIDENCE IN VFR CIGS REMAINING THROUGH EVENING
HOURS...THEN MVFR CATEGORY OVERNIGHT INTO SATURDAY MORNING.  STILL A
10 PERCENT CHANCE OF SHOWERS TONIGHT INTO SATURDAY MORNING DUE TO
DEEP MOIST LAYER IN PLACE.

&&

.MARINE...22/900 PM.

OUTER WATERS...HIGH CONFIDENCE IN SMALL CRAFT ADVISORIES FOR ALL
OUTER WATERS TONIGHT THROUGH SATURDAY NIGHT. EARLY SATURDAY MORNING
WINDS WILL SUBSIDE BELOW CRITERIA FOR A FEW HOURS...BUT WILL
INCREASE LATER IN THE DAY. SUNDAY WINDS LOOK TO BE SLIGHTLY WEAKER
BUT THERE IS A 30% CHANCE THE SCA WILL NEED TO BE EXTENDED.

INNER WATERS...THERE WILL BE SMALL CRAFT ADVISORY WINDS FOR THE
WESTERN PORTION OF THE SANTA BARBARA COUNTY TONIGHT...WITH GUSTS 25
TO 30 KNOTS. LOCAL SCA GUSTS WILL AFFECT THE WESTERN PORTION OF
PZZ655 THIS EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...GOMBERG/MW
AVIATION/MARINE...GOMBERG
SYNOPSIS..B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 22, 11:46 AM PDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1146 AM PDT FRI MAY 22 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1146 AM PDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.